zbMATH — the first resource for mathematics

A simple 1D model of inviscid fluid-solid interaction. (English) Zbl 1151.76033
Summary: We analyze a one-dimensional fluid-particle interaction model, composed by the Burgers equation for fluid velocity and an ordinary differential equation which governs the particle motion. The coupling is achieved through a friction term. One of the novelties is to consider entropy weak solutions involving shock waves. The difficulty is the interaction between these shock waves and the particle. We prove that the Riemann problem with arbitrary data always admits a solution, which is explicitly constructed. Besides, two asymptotic behaviors are described: the long-time behavior and the behavior for large friction coefficients.

76T15 Dusty-gas two-phase flows
76L05 Shock waves and blast waves in fluid mechanics
35Q35 PDEs in connection with fluid mechanics
Full Text: DOI
[1] Baranger, C.; Desvillettes, L., Coupling Euler and Vlasov equations in the context of sprays: the local-in-time, classical solutions, J. hyperbolic differ. equ., 3, 1-26, (2006) · Zbl 1093.35046
[2] Boulakia, M., Existence of weak solutions for an interaction problem between an elastic structure and a compressible viscous fluid, J. math. pures appl. (9), 84, 1515-1554, (2005) · Zbl 1159.35395
[3] Carrillo, J.A.; Goudon, T., Stability and asymptotic analysis of a fluid – particle interaction model, Comm. partial differential equations, 31, 1349-1379, (2006) · Zbl 1105.35088
[4] Chambolle, A.; Desjardins, B.; Esteban, M.J.; Grandmont, C., Existence of weak solutions for the unsteady interaction of a viscous fluid with an elastic plate, J. math. fluid mech., 7, 368-404, (2005) · Zbl 1080.74024
[5] Chinnayya, A.; LeRoux, A.-Y.; Seguin, N., A well-balanced numerical scheme for the approximation of the shallow-water equations with topography: the resonance phenomenon, Int. J. finite volumes, 1-33, (2004)
[6] Conca, C.; San Martín H., J.; Tucsnak, M., Existence of solutions for the equations modelling the motion of a rigid body in a viscous fluid, Comm. partial differential equations, 25, 1019-1042, (2000) · Zbl 0954.35135
[7] Desjardins, B.; Esteban, M.J., Existence of weak solutions for the motion of rigid bodies in a viscous fluid, Arch. ration. mech. anal., 146, 59-71, (1999) · Zbl 0943.35063
[8] Desjardins, B.; Esteban, M.J., On weak solutions for fluid – rigid structure interaction: compressible and incompressible models, Comm. partial differential equations, 25, 1399-1413, (2000) · Zbl 0953.35118
[9] Desjardins, B.; Esteban, M.J.; Grandmont, C.; Le Tallec, P., Weak solutions for a fluid – elastic structure interaction model, Rev. mat. complut., 14, 523-538, (2001) · Zbl 1007.35055
[10] Domelevo, K., Well-posedness of a kinetic model of dispersed two-phase flow with point-particles and stability of travelling waves, Discrete contin. dyn. syst. ser. B, 2, 591-607, (2002) · Zbl 1025.35001
[11] Domelevo, K.; Roquejoffre, J.-M., Existence and stability of travelling wave solutions in a kinetic model of two-phase flows, Comm. partial differential equations, 24, 61-108, (1999) · Zbl 0922.35132
[12] Feireisl, E., On the motion of rigid bodies in a viscous compressible fluid, Arch. ration. mech. anal., 167, 281-308, (2003) · Zbl 1090.76061
[13] Galdi, G.P.; Silvestre, A.L., Existence of time-periodic solutions to the navier – stokes equations around a moving body, Pacific J. math., 223, 251-267, (2006) · Zbl 1109.76016
[14] Goatin, P.; LeFloch, P.G., The Riemann problem for a class of resonant hyperbolic systems of balance laws, Ann. inst. H. Poincaré anal. non linéaire, 21, 881-902, (2004) · Zbl 1086.35069
[15] Godlewski, E.; Raviart, P.-A., Numerical approximation of hyperbolic systems of conservation laws, Appl. math. sci., vol. 118, (1996), Springer-Verlag New York · Zbl 1063.65080
[16] Goudon, T., Asymptotic problems for a kinetic model of two-phase flow, Proc. roy. soc. Edinburgh sect. A, 131, 1371-1384, (2001) · Zbl 0992.35017
[17] Grandmont, C.; Maday, Y., Existence for an unsteady fluid – structure interaction problem, M2AN math. model. numer. anal., 34, 609-636, (2000) · Zbl 0969.76017
[18] Gunzburger, M.D.; Lee, H.-C.; Seregin, G.A., Global existence of weak solutions for viscous incompressible flows around a moving rigid body in three dimensions, J. math. fluid mech., 2, 219-266, (2000) · Zbl 0970.35096
[19] Hillairet, M., Asymptotic collisions between solid particles in a burgers – hopf fluid, Asymptot. anal., 43, 323-338, (2005) · Zbl 1108.35013
[20] Hillairet, M.; Serre, D., Chute stationnaire d’un solide dans un fluide visqueux incompressible le long d’un plan incliné, Ann. inst. H. Poincaré anal. non linéaire, 20, 779-803, (2003) · Zbl 1044.35053
[21] Isaacson, E.; Temple, B., Convergence of the \(2 \times 2\) Godunov method for a general resonant nonlinear balance law, SIAM J. appl. math., 55, 625-640, (1995) · Zbl 0838.35075
[22] Kružkov, S.N., First order quasilinear equations with several independent variables, Mat. sb. (N.S.), 81, 228-255, (1970) · Zbl 0202.11203
[23] P. O’Rourke, Collective drop effects on vaporizing liquid sprays, PhD thesis, Princeton University, USA, 1981
[24] Ortega, J.H.; Rosier, L.; Takahashi, T., Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid, M2AN math. model. numer. anal., 39, 79-108, (2005) · Zbl 1087.35081
[25] Ranz, W.; Marshall, W., Evaporization from drops, Chem. eng. prog., 48, 141-180, (1952)
[26] San Martín, J.A.; Starovoitov, V.; Tucsnak, M., Global weak solutions for the two-dimensional motion of several rigid bodies in an incompressible viscous fluid, Arch. ration. mech. anal., 161, 113-147, (2002) · Zbl 1018.76012
[27] Seguin, N.; Vovelle, J., Analysis and approximation of a scalar conservation law with a flux function with discontinuous coefficients, Math. models methods appl. sci., 13, 221-257, (2003) · Zbl 1078.35011
[28] Serre, D., Chute libre d’un solide dans un fluide visqueux incompressible. existence, Japan J. appl. math., 4, 99-110, (1987) · Zbl 0655.76022
[29] Smoller, J., Shock waves and reaction – diffusion equations, Grundlehren math. wiss., vol. 258, (1994), Springer-Verlag New York · Zbl 0807.35002
[30] Takahashi, T.; Tucsnak, M., Global strong solutions for the two-dimensional motion of an infinite cylinder in a viscous fluid, J. math. fluid mech., 6, 53-77, (2004) · Zbl 1054.35061
[31] Vasseur, A., Strong traces for solutions of multidimensional scalar conservation laws, Arch. ration. mech. anal., 160, 181-193, (2001) · Zbl 0999.35018
[32] Vázquez, J.L.; Zuazua, E., Large time behavior for a simplified 1D model of fluid – solid interaction, Comm. partial differential equations, 28, 1705-1738, (2003) · Zbl 1071.74017
[33] Vázquez, J.L.; Zuazua, E., Lack of collision in a simplified 1D model for fluid – solid interaction, Math. models methods appl. sci., 16, 637-678, (2006) · Zbl 1387.35634
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.